Texas, 2009Heat in Texas, August 28, 2009
August 28, 2009 · NWS FWD · 1 event in 1 county or zone
A heat death occured after a mother left her seven month old baby in a car for five hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A heat death occured after a mother left her seven month old baby in a car for five hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 28, 11:28 AM CST, 32 minutes earlier.
Area forecast discussion, Aug 28, 11:28 AM CST, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 PM CDT FRI AUG 28 2009
.AVIATION...
/18Z UPDATE/
LOW LEVEL MOISTURE BEHIND WEAK FRONT THAT MOVED THROUGH THE AREA
RESULTED IN SOME LOW CIGS EARLIER THIS MORNING ACROSS THE NORTHERN
HALF OF NORTH TEXAS. THIS AREA OF LOWER CIGS HAS MIXED OUT
SOMEWHAT WITH CIGS GENERALLY SCT/BKN030. WILL PREVAIL VFR CONDS
AREAWIDE THROUGH AFTERNOON...ALTHOUGH LINGERING MOISTURE COMBINED
WITH WEAK DISTURBANCE COULD STILL TRIGGER SOME SCATTERED AFTN
CONVECTION MAINLY EAST OF AREA AIRPORTS. WILL AMEND AS NECESSARY
IF IT APPEARS CONVECTIVE ACTIVITY DEVELOPS FARTHER WEST THAN
ANTICIPATED. OTHERWISE...NORTHERLY FLOW PREVAILS AROUND 10KTS
THROUGH THE PERIOD.
91/DUNN
&&
.UPDATE...
UPDATED AFTERNOON PRECIPITATION CHANCES AND TEMPERATURES. STRATA
CU DECK HAS SPREAD OVER MOST LOCATIONS ALONG AND NORTH OF
INTERSTATE 20 THIS MORNING KEEPING TEMPERATURES A FEW DEGREES
BELOW EXPECTED HOURLYS FOR LATE MORNING. MODIFYING THE 12Z FWD
SOUNDING INDICATED HIGHS IN THE METROPLEX IN THE LOWER 90S...AND
ALSO INDICATED SOME POTENTIAL FOR AFTERNOON TSTM DEVELOPMENT WITH
2000 J/KG OF CAPE WITH LITTLE APPARENT CAP IN PLACE. 12Z H850
ANALYSIS INDICATES A PLUME OF 15 DEG C DEW POINTS HOLDING OVER
MUCH OF NORTH TX AND EXTENDING WEST ALONG THE RED RIVER. THIS LOW
LVL MOISTURE AXIS SEEMS TO BE FAVORABLY ORIENTED AHEAD OF A WEAK
SHORTWAVE TROUGH SINKING SLOWLY SOUTH THIS MORNING. 14Z SFC
ANALYSIS INDICATES THAT THE LEADING EDGE OF THE COLD FRONT HAS
MORE OR LESS EXITED THE CWA...WITH THE COLD FRONT HOLDING NEAR
PALESTINE AND JUST SOUTH OF TEMPLE. NAM/RUC BOTH INDICATE SOME LOW
LVL DRY AIR FILTERING IN FROM OK THIS AFTERNOON...AND FEEL THAT
THIS WILL MOST LIKELY AFFECT OUR NORTHWESTERN/WESTERN AREAS. FOR
THE EASTERN TWO THIRDS OF NORTH TEXAS...LOW LVL MOISTURE LOOKS TO
HOLD IN AT LEAST THROUGH THE AFTERNOON HRS. WITH THE APPROACH OF
THE WEAK SHORTWAVE TROUGH...THE GFS/NAM BOTH INDICATE POSITIVE
PRESSURE ADVECTION ON THE 1.5 PVU SFC...INDICATING SOME LARGE
SCALE FORCING FOR ASCENT OVER MUCH OF NORTH TEXAS AFTER 18Z. WITH
A SOURCE OF LIFT...AND THE POTENTIAL FOR LOW LVL MOISTURE TO HOLD
OVER THE AREA THIS AFTERNOON SPREAD TSTM CHANCES BACK
WEST...COVERING AREAS ALONG AND SOUTHEAST OF A BONHAM TO FORT
WORTH TO COMANCHE LINE WITH A SLIGHT CHANCE (20 PERCENT) CHANCE
FOR TSTM ACTIVITY. AREAS FURTHER SOUTHEAST...ALONG AND SOUTHEAST
OF A PARIS TO CORSICANA TO TEMPLE LINE ARE MORE LIKELY TO HAVE
DEEP LOW LVL MOISTURE HOLD IN THROUGHOUT THE AFTERNOON...THEREFORE
BUMPED POPS INTO THE 30 PERCENT RANGE FOR THE REMAINDER OF THE
DAY. IF TSTMS DEVELOP...THERE IS A POTENTIAL THAT THEY COULD
BECOME STRONG TO SEVERE THIS AFTERNOON WITH DAMAGING WINDS AND
MARGINALLY SEVERE HAIL THE PRIMARY SEVERE WEATHER HAZARDS. WILL
UPDATE HWO/GRAPHICAL HAZARDS SHORTLY.
CAVANAUGH
&&
.PREV DISCUSSION... /ISSUED 327 AM CDT FRI AUG 28 2009/
THE FRONT IS TAKING ITS TIME MOVING THROUGH NORTH TEXAS...
CURRENTLY DRAPED FROM NEAR LITTLE ROCK TO SULPHUR SPRINGS TO SAN
ANGELO. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THIS MORNING...GENERALLY OVER OUR EASTERN HALF /EAST OF
A SHERMAN TO DFW TO GOLDTHWAITE LINE/. THE ACTIVITY IS EXPECTED TO
GRADUALLY DIMINISH THROUGH MIDDAY...BUT REDEVELOPMENT IS POSSIBLE
THIS AFTERNOON AND EVENING EAST OF I-35.
SATURDAY AND SUNDAY ARE STILL EXPECTED TO BE MOSTLY DRY FOR OUR
REGION...BUT CANNOT RULE OUT A STRAY THUNDERSTORM OR TWO ON SUNDAY
AFTERNOON ACROSS THE EASTERN ZONES. HOWEVER...PROBABILITIES ARE
QUITE SMALL AND WILL LEAVE MENTION OUT OF THE FORECAST AT THIS TIME.
THE NORTHWEST FLOW PATTERN CONTINUES TO WREAK HAVOC ON PINPOINTING
PRECIP OPPORTUNITIES NEXT WEEK. UNCERTAINTY REMAINS HIGH AS THE
MODELS STRUGGLE TO AGREE RUN TO RUN AND WITH EACH OTHER. WILL
CARRY SLIGHT CHANCE POPS MONDAY AND TUESDAY AFTERNOONS/EVENINGS
FOR DIURNAL CONVECTION. THERE LOOK TO BE SEVERAL CHANCES FOR
THUNDERSTORMS DURING THE LATTER HALF OF NEXT WEEK AS THE MODELS
HINT AT CONVECTIVE COMPLEXES...HOWEVER TIMING AND LOCATION ARE
DIFFICULT TO ESTABLISH.
SCHULTZ
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 92 70 92 70 89 / 20 10 10 5 10
WACO, TX 95 68 95 68 92 / 20 10 10 10 10
PARIS, TX 89 66 89 65 85 / 30 10 10 10 10
DENTON, TX 91 66 91 66 89 / 20 10 10 5 10
MCKINNEY, TX 91 66 91 65 88 / 20 10 10 5 10
DALLAS, TX 93 71 92 71 89 / 20 10 10 5 10
TERRELL, TX 92 68 92 67 89 / 20 10 10 10 10
CORSICANA, TX 94 68 92 67 89 / 20 10 10 10 10
TEMPLE, TX 95 68 95 66 92 / 20 10 10 10 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 28, 10:39 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 AM CDT FRI AUG 28 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1139 AM CDT FRI AUG 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING FOR
LOCATIONS ALONG AND SOUTHEAST OF A BONHAM TO FORT WORTH TO
COMANCHE LINE. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE
WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF
A QUARTER THE PRIMARY SEVERE WEATHER HAZARDS. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN
TO THE REGION OFF AND ON NEXT WEEK. SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR ANY AREAS ALONG
AND SOUTHEAST OF A BONHAM TO FORT WORTH TO COMANCHE LINE THIS
AFTERNOON.
CAVANAUGH
Heat, Navarro
- When
- August 28, 12:00 PM CST
- Where
- Navarro forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 32.047, -96.472 (the zone’s center; the record gives no point)
A seventh month old female died in a parked car outside of an elementary school in Corsicana. The child was left in the car for approximately 5 hours. The temperature at the time was 89 degrees.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Navarro | 2009-08-28 | 1 | Female | Vehicle/Towed Trailer | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, August 28 to 31, 2009$500,000 · 2 events
- Flash Flooding and Damaging Winds in Georgia, August 28, 2009$45,000 · 7 events
- Hail and Damaging Winds in Ohio, August 28, 2009$30,000 · 1.75 in hail · 10 events
- Flash Flood and Hail in Ohio, August 28, 2009$21,000 · 1 in hail · 4 events
- Damaging Winds in Texas, August 28, 20092 injured · $7,000 · 56 kt wind · 2 events
- Flash Flooding in Maryland, August 28, 20092 events
- High Surf in Florida, August 28, 20092 events
- Lightning Strike and Heavy Rain in Texas, August 28, 2009$2,000 · 2 events
- Wildfire in Washington, August 28 to 30, 20091 event
- Damaging Wind in New Jersey, August 28, 200950 kt wind · 1 event
- Flash Flood in Pennsylvania, August 28, 20091 event
- Wildfire in Texas, August 28, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193148.